Alert archive / New York / High Wind Watches in 2012

High Wind Watch 1, NWS New York, NY

February 24, 20127 counties in New York

NWS New York, NY issued this high wind watch at Feb 24, 2012, 4:13 AM EST for 7 counties in New York. It took effect at Feb 24, 2012, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 4:13 AM EST (09:13 UTC)
In effect from
Feb 24, 2012, 10:00 PM EST
Expired
Feb 24, 2012, 3:07 PM EST
In force
Issued by
NWS New York, NY

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS71 KOKX 240913
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
413 AM EST FRI FEB 24 2012

...STRONG GUSTY WINDS EXPECTED TONIGHT AND SATURDAY...WITH
DAMAGING WINDS POSSIBLE ACROSS NEW YORK CITY AND LONG ISLAND...


CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-241715-
/O.NEW.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
413 AM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
SATURDAY.

* LOCATIONS...LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...AND
  SOUTHERN CONNECTICUT.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER MIDNIGHT
  TONIGHT INTO SATURDAY.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON ELEVATED HIGHWAYS AND BRIDGES. THERE IS
  ALSO THE POTENTIAL FOR TREE BRANCHES AND POSSIBLY SMALL TREES TO
  BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NYZ072>075-078>081-176>179-241715-
/O.NEW.KOKX.HW.A.0001.120225T0300Z-120225T2300Z/
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
413 AM EST FRI FEB 24 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON.

* LOCATIONS...NEW YORK CITY AND LONG ISLAND.

* HAZARDS...DAMAGING WIND GUSTS.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM AFTER MIDNIGHT TONIGHT
  INTO SATURDAY.

* IMPACTS...THESE WINDS COULD BRING DOWN TREES...POWER POLES AND
  LINES...AND MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MALOIT
2 follow-up statements
731 
WWUS71 KOKX 241701
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1201 PM EST FRI FEB 24 2012

...STRONG GUSTY WINDS EXPECTED TONIGHT AND SATURDAY...WITH
DAMAGING WINDS POSSIBLE ACROSS NEW YORK CITY AND LONG ISLAND...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-250100-
/O.CON.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1201 PM EST FRI FEB 24 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 PM EST SATURDAY...

* LOCATIONS...LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...AND 
  SOUTHERN CONNECTICUT. 

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER 
  MIDNIGHT TONIGHT INTO SATURDAY. 

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES...ESPECIALLY ON ELEVATED HIGHWAYS AND BRIDGES. THERE 
  IS ALSO THE POTENTIAL FOR TREE BRANCHES AND POSSIBLY SMALL 
  TREES TO BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NYZ072>075-078>081-176>179-250100-
/O.CON.KOKX.HW.A.0001.120225T0300Z-120225T2300Z/
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1201 PM EST FRI FEB 24 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM EST THIS EVENING
THROUGH SATURDAY AFTERNOON...

* LOCATIONS...NEW YORK CITY AND LONG ISLAND.

* HAZARDS...DAMAGING WIND GUSTS.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM AFTER MIDNIGHT 
  TONIGHT INTO SATURDAY. 

* IMPACTS...THESE WINDS COULD BRING DOWN TREES...POWER POLES AND 
  LINES...AND MAKE DRIVING HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
716 
WWUS71 KOKX 242007
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EST FRI FEB 24 2012

...STRONG WINDS EXPECTED LATE TONIGHT INTO SATURDAY...

CTZ008-011-012-NJZ006-106-108-250415-
/O.UPG.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/
/O.NEW.KOKX.HW.W.0001.120225T0300Z-120225T2300Z/
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN ESSEX-EASTERN UNION-
307 PM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...THE IMMEDIATE WESTERN SUBURBS OF NEW YORK CITY...AND
  MUCH OF SOUTHEAST CONNECTICUT.

* HAZARDS...DAMAGING WIND GUSTS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER 
  MIDNIGHT TONIGHT INTO SATURDAY MORNING. 

* IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF BRINGING DOWN
  TREES...LARGE BRANCHES...AND POWER LINES. DRIVING WILL BE
  DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON ELEVATED
  ROADS AND BRIDGES. UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS
  CAN ALSO BE EASILY BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NYZ072>075-078>081-176>179-250415-
/O.UPG.KOKX.HW.A.0001.120225T0300Z-120225T2300Z/
/O.NEW.KOKX.HW.W.0001.120225T0300Z-120225T2300Z/
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
307 PM EST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NEW YORK CITY AND LONG ISLAND. 

* HAZARDS...DAMAGING WINDS. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER 
  MIDNIGHT TONIGHT INTO SATURDAY MORNING. 

* IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF BRINGING DOWN
  TREES...LARGE BRANCHES...AND POWER LINES. DRIVING WILL BE
  DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON ELEVATED
  ROADS AND BRIDGES. UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS
  CAN ALSO BE EASILY BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CTZ005>007-009-010-NJZ002-004-103>105-107-NYZ067>071-250415-
/O.CON.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
307 PM EST FRI FEB 24 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 PM EST SATURDAY...

* LOCATIONS...THE LOWER HUDSON VALLEY OF SOUTHEAST NEW YORK...
  INTERIOR NORTHEAST NEW JERSEY...AND WESTERN AND CENTRAL PORTIONS
  OF SOUTHERN CONNECTICUT. 

* HAZARDS...STRONG WIND GUSTS. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER 
  MIDNIGHT TONIGHT INTO SATURDAY MORNING. 

* IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF BRINGING DOWN
  WEAKER TREES AND SMALL BRANCHES. ISOLATED POWER OUTAGES MAY
  OCCUR. DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES AND ON ELEVATED ROADS AND BRIDGES. UNSECURED OUTDOOR
  ITEMS SUCH AS TRASH CANS CAN ALSO BE EASILY BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Feb 24, 12:47 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 24, 12:47 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EST FRI FEB 24 2012

.SYNOPSIS...
LOW PRESSURE TRACKS INTO THE UPPER OHIO RIVER VALLEY
OVERNIGHT...WITH A SECONDARY LOW BEGINNING TO TAKE SHAPE TO THE EAST
OF THE CENTRAL APPALACHIANS FRIDAY MORNING. THE SECONDARY LOW IS
FORECAST TO EMERGE OFF THE MID ATLANTIC COAST BY FRIDAY EVENING THEN
TRACK NORTHEAST ALONG THE NEW ENGLAND COAST FRIDAY NIGHT. THIS
STRONG LOW WILL MOVE SLOWLY NORTHEAST AS A RIDGE OF HIGH PRESSURE
MOVES ACROSS THE AREA SUNDAY. ANOTHER LOW WILL PASS NORTH OF THE
AREA MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH TUESDAY. ANOTHER
LOW IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW PRESSURE TRACKS INTO THE UPPER OHIO RIVER VALLEY
OVERNIGHT...WITH A SECONDARY LOW BEGINNING TO TAKE SHAPE TO THE EAST
OF THE CENTRAL APPALACHIANS FRIDAY MORNING. THE SECONDARY LOW IS
FORECAST TO EMERGE OFF THE MID ATLANTIC COAST BY FRIDAY EVENING THEN
TRACK NORTHEAST ALONG THE NEW ENGLAND COAST FRIDAY NIGHT. THIS
STRONG LOW WILL MOVE SLOWLY NORTHEAST AS A RIDGE OF HIGH PRESSURE
MOVES ACROSS THE AREA SUNDAY. ANOTHER LOW WILL PASS NORTH OF THE
AREA MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH TUESDAY. ANOTHER
LOW IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY.

AT 5Z THE NORTHERN STREAM TROUGH EXTENDED DOWN INTO THE CENTRAL
MISSISSIPPI VALLEY...WITH ITS ASSOCIATED SURFACE LOW IN THE CENTRAL
OHIO RIVER VALLEY...WITH ITS SURFACE WARM FRONT STRETCHING SE TO SE
VA. LATEST RADAR AND SURFACE OBS SHOW AN AREA OF WARM ADVECTION
PRECIPITATION REACHING THE GROUND ACROSS THE MIDDLE 1/3 OF PA. FOR
NOW IT APPEARS SNOW IS BEING CONFINED TO ELEVATIONS MAINLY ABOVE
1500 FT. APPEARS PRECIP SHOULD BEGINNING TO REACH FAR WESTERN ZONES
AROUND 6Z...THEN OVERSPREAD THE REGION FROM W TO E DURING THE
REMAINDER OF THE OVERNIGHT AS ISENTROPIC LIFT/STRONG LOW LEVEL WARM
ADVECTION SETS UP OVER THE REGION.

LOOKS LIKE WILL HAVE SOME P-TYPE ISSUES ACROSS MAINLY THE HIGHER
ELEVATIONS N OF LONG ISLAND SOUND...THOUGH THE RADIATIONAL COOLING
OVER EASTERN ZONES...COULD ALLOW P-TYPE ISSUES TO GET DOWN TO
200 FT OR SO ACROSS SE CT. SEE THE POTENTIAL FOR 1-3" OF SNOW
ACROSS ELEVATIONS ABOVE 1500 FT...BUT NOT QUITE CONFIDENT ENOUGH
YET TO ISSUE AN SPS. DID INCREASE SNOW GRIDS OVER HIGHER
ELEVATIONS TO REFLECT THIS...BUT STILL AVERAGES OUT ON A ZONE
BASIS TO AN INCH OR LESS.

FOR TEMPERATURES...DO EXPECT SOME WET BULBING...AS NOTED OVER
PA...AND BELIEVE A BLEND OF MAV/MET/LAV GUIDANCE WITH NAM AND HRRR
2-METER TEMPERATURES HANDLE THIS FAIRLY WELL.

WINDS APPEAR IN LATEST GUIDANCE TO BE A BIT SLOWER TO PICK UP THAN
PREVIOUSLY FORECAST...COULD SEE SOME 20 MPH GUSTS TOWARDS SUNRISE
ACROSS SOUTHERN COASTAL AREAS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
BASED ON LATEST GUIDANCE...HAVE ADDED IN SOME SLEET INTO MID MORNING
ACROSS NORTHERN INTERIOR ZONES.

BASED ON LATEST GUIDANCE HAVE INCREASE WIND GUSTS UP TO 45 MPH
FRIDAY NIGHT INTO SATURDAY IN ALL FORECAST PRODUCTS. LATEST MODEL
SOUNDINGS ALL DEPICT A WELL MIXED BOUNDARY LAYER ON THE BACKSIDE
OF THE DEPARTING STORM WITH WINDS OF 40 TO 50 KT. A WIND ADVISORY
WILL LIKELY BE NEEDED FOR THIS TIME.

PREPARE FOR UNSETTLED WEATHER FRIDAY THROUGH SATURDAY.

WENT WITH A BLEND OF THE NAM AND EURO FOR THIS SHORT TERM FORECAST
WITH A SECONDARY LOW FORMING S OF THE LOCAL AREA FOR FRIDAY. THIS
RESULTS IN MUCH COOLER TEMPS ALONG WITH A STEADY RAINFALL. IN
FACT...I WENT WITH TEMPS IN ONLY THE LOW-MID 40S FOR FRI...BELOW
ALL MOS FCST GUIDANCE AS AN ONSHORE WIND PREVAILS.

FRIDAY EVENING...ALTHOUGH SOUNDINGS SHOWED THE POTENTIAL FOR
ISOLATED ELEVATED CONVECTION WITH THE PASSAGE OF THE COLD FRONT
DECIDED TO KEEP THUNDER OUT OF THIS FCST.

FRIDAY NIGHT AND SATURDAY...STRONG COLD AIR ADVECTION AND MIXING
WILL BRING DOWN STRONG WINDS FOLLOWING THE COLD FRONT PASSAGE. AT
THIS TIME...THE MOST LIKELY OUTCOME IS FOR WIND SPEEDS TO REACH
ADVISORY LEVELS OF 31-39 MPH SUSTAINED WITH GUSTS OF 46-57 MPH.
DECIDED TO HOLD OFF FOR NOW. THESE SPEEDS WILL BE FINE TUNED BY
LATER FORECASTS. ANTICIPATE A POSSIBLE WIND ADVISORY FOR FRIDAY
NIGHT AND/OR SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WINDY CONDITIONS DURING THE DAY ON SATURDAY ARE EXPECTED TO DIMINISH
SATURDAY EVENING AS LOW PRESSURE DEPARTS AND SURFACE HIGH BUILDS EAST.

ON SATURDAY NIGHT EXPECT OPTIMAL RADIATIONAL COOLING WITH
TEMPERATURES FALLING INTO THE LOW TO MID 20S. MOSTLY CLEAR
CONDITIONS ARE ANTICIPATED ON SUNDAY WITH HIGH TEMPERATURES IN THE
LOW 40S...AS RIDGING REMAINS ANCHORED OVER THE REGION.

ON MONDAY THE HIGH MOVES OFF THE COAST AS LOW PRESSURE MOVES RAPIDLY
EAST ACROSS THE GREAT LAKES MONDAY NIGHT. AT THIS TIME IT LOOKS TO
BE DRY SO WILL NOT MENTION ANY PRECIPITATION. ANOTHER POTENTIALLY
MORE SIGNIFICANT SYSTEM WILL APPROACH DURING THE MIDDLE OF THE
WEEK...THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE OVERALL
EVOLUTION OF THIS STORM...WILL CONTINUE TO CARRY SLIGHT TO CHANCE
POPS FOR WEDNESDAY NIGHT THEN CHANCE POPS ACROSS THE REGION FOR
THURSDAY MORNING.

OVERALL TEMPERATURES WARM BACK ABOVE NORMAL FOR MONDAY AND
TUESDAY...CLIMBING INTO THE UPPER 40S TO LOW 50S...THEN DROP BACK TO
THE MID 40S ON WEDNESDAY AND MID TO LOWER 40S ON THURSDAY.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE SHIFTS OFFSHORE TONIGHT AS LOW PRES NEAR THE OHIO
VALLEY TRACKS NE THROUGH FRI. THIS SYSTEMS WARM FRONT WILL GRADUALLY
APPROACH FROM THE S FRI MORNING AS A SECONDARY LOW DEVELOPS ON IT
DURING THE AFTERNOON. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA FRI
EVE.

VFR THROUGH AROUND 09Z WITH CLOUD DECKS LOWERING. LOW TO MODERATE
CONFIDENCE FORECAST AFT 09Z WITH MVFR POSSIBLY DEVELOPING...BUT
IFR SHOULD FOLLOW QUICKLY UNDER AN INCREASING ELY FLOW. PRECIP
ALSO DEVELOPS BETWEEN 08Z AND 10Z W TO E. KSWF/KHPN APPEAR TO BE
THE ONLY TERMINALS TO ENCOUNTER P-TYPE ISSUES...BUT WILL EVENTUALLY
CHANGE OVER TO PLAIN RAIN. TIMING OF THE CHANGEOVER MAY BE A FEW
HOURS OFF FROM WHAT IS IN THE 00Z TAF.

IFR TO LIFR EXPECTED FOR MOST OF THE DAY FRI IN -RA. CONDITIONS MAY NOT
BE LOW ENOUGH AT NYC TERMS. HEAVIEST PRECIP WILL REMAIN TO THE N
AND THERE COULD EVEN BECOME SHOWERY DURING THE LATE MORNING/AFTERNOON
UNTIL THE COLD FRONT NEARS.

MECHANICAL TURBULENCE IS POSSIBLE BETWEEN 08Z AND 15Z WITH
INCREASING LOW LEVEL JET BUT NOT TRUE LLWS...SO HAVE LEFT OUT OF FORECAST.
EXPECT LOW LEVEL INVERSION TO HOLD LATE TONIGHT THROUGH FRI WITH
WARM FRONT REMAINING S OF THE AREA...HOWEVER IF THE FRONT LIFTS N OF
THE TERMINALS...GUSTS IN THE 20S WILL LIKELY DEVELOP AND THERE COULD
BE AN ISOLD TSTM.

VFR RETURNS FRI EVE WITH STRONG GUSTY WESTERLY WINDS IN THE WAKE OF THE
FRONT.

NYC TERMINALS: WIND DIRECTIONS SHOULD REMAIN LEFT OF 130
DEGREES MAGNETIC FOR MOST OF FRI.

OUTLOOK FOR 06Z SAT THROUGH TUE...

.FRI NGT-SAT...VFR. STRONG/GUSTY W-NW FLOW. 40-45 KT POSSIBLE
EARLY...THEN GRADUALLY DIMINISHING.

.SUN-TUE...VFR.

&&

.MARINE...
LATEST FORECAST TRENDS SUGGEST THAT ONLY COASTAL OCEAN WATERS
MIGHT SEE GUSTS TO 25 KT BY MORNING...HOWEVER CONFIDENCE IN
REMAINDER NOT GETTING GUSTS TO 25 KT IS NOT HIGH ENOUGH TO DROP
ONGOING SCA OVER THE REMAINDER OF THE WATERS OVERNIGHT.

E WINDS ARE FCST TO INCREASE TO SCA LEVELS FRIDAY MORNING...AND
REMAIN STRONG UNTIL A WARM FRONT AND LOW PRES SYS REFORMS ACROSS
THE REGION DURING FRIDAY AFTERNOON.

A GALE WATCH HAS BEEN POSTED FOR FRIDAY NIGHT AND SATURDAY...STRONG
W WINDS...POSSIBLY REACHING GALE FORCE STRENGTH ARE FORECAST TO
DEVELOP AFTER A COLD FRONT PASSES FRIDAY EVENING AND COULD LAST
UNTIL SATURDAY EVENING.

WINDS AND SEAS ARE FORECAST TO GRADUALLY DECREASE BELOW SMALL CRAFT
ADVISORY LEVELS SATURDAY NIGHT THROUGH SUNDAY AFTERNOON.

TRANQUIL CONDITIONS EXPECTED FOR THE START OF THE NEW WEEK...ALTHOUGH
A BRIEF PERIOD OF SCA WIND GUSTS ARE POSSIBLE ON THE OCEAN WATERS
MONDAY NIGHT INTO TUESDAY MORNING AS A COLD FRONT MOVES ACROSS THE
WATERS.

&&

.HYDROLOGY...
A STORM TOTAL LIQUID EQUIVALENT RAINFALL OF AROUND 1/2 INCH IS FORECAST
FOR THIS EVENT.

&&

.CLIMATE...
RECORD HIGH TEMPS OCCURRED AT BRIDGEPORT/58 DEGREES AND ISLIP/61 DEGREES
THIS MORNING.

EXISTING RECORDS INCLUDE...

BRIDGEPORT...57 DEGREES IN 1990
ISLIP...59 DEGREES IN 1992
JFK...62 DEGREES IN 1990

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345-350-353-355.

&&

SYNOPSIS...MALOIT/GC
NEAR TERM...MALOIT
SHORT TERM...MALOIT/GC
LONG TERM...FIG
AVIATION...24
MARINE...MALOIT/GC/FIG
HYDROLOGY...GC/FIG
CLIMATE...
Hazardous weather outlook, Feb 23, 3:49 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EST THU FEB 23 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
349 PM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

FRIDAY NIGHT AND SATURDAY...STRONG WINDS ARE LIKELY AS AN
INTENSIFYING LOW PRESSURE SYSTEM MOVES NORTHEAST OFF THE NEW
ENGLAND COAST. WEST WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH
WITH GUSTS TO AT LEAST 40 MPH. STAY TUNED FOR A POTENTIAL WIND
ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT AND SATURDAY FOR
STRONG WINDS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 PM EST THU FEB 23 2012

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 24, 2:49 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
249 AM EST FRI FEB 24 2012

CTZ005-006-NJZ002-103-NYZ067>070-241200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
249 AM EST FRI FEB 24 2012

...SNOW ACROSS NORTHERN FAIRFIELD AND NORTHWESTERN NEW HAVEN
COUNTIES IN CONNECTICUT...ORANGE...PUTNAM...PORTIONS OF ROCKLAND AND
NORTHERN WESTCHESTER IN NEW YORK...NORTHERN PASSAIC AND PORTIONS OF
NORTHWESTERN BERGEN COUNTIES IN NEW JERSEY EARLY THIS MORNING...

LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS THE REGION
THOUGH 5 AM WITH TEMPERATURES JUST ABOVE FREEZING. ACCUMULATIONS
WILL OCCUR MAINLY ON GRASSY SURFACES. ROADWAYS SHOULD REMAIN MAINLY
WET WITH SOME SLUSHY ACCUMULATION ON SECONDARY AND TERTIARY
ROADWAYS. ROADS IN AREAS OF ELEVATION OVER 1000 FEET INCLUDING
I-84 JUST EAST OF PORT JERVIS AND THE TACONIC PARKWAY IN PUTNAM
COUNTY MAY QUICKLY BECOME SNOW COVERED.

MOTORISTS WILL EXPERIENCE REDUCED VISIBILITY TO LESS THAN 1/2 A MILE
AT TIMES.

THE SNOW WILL MIXING WITH SLEET AND RAIN AROUND SUNRISE AND IS
EXPECTED TO CHANGE TO PLAIN RAIN BY MID MORNING.

JST
Special weather statement, Feb 24, 3:25 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 AM EST FRI FEB 24 2012

CTZ005-006-NJZ002-103-NYZ067>070-241200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
325 AM EST FRI FEB 24 2012

...SNOW ACROSS NORTHERN FAIRFIELD AND NORTHWESTERN NEW HAVEN
COUNTIES IN CONNECTICUT...ORANGE...PUTNAM...PORTIONS OF ROCKLAND AND
NORTHERN WESTCHESTER IN NEW YORK...NORTHERN PASSAIC AND PORTIONS OF
NORTHWESTERN BERGEN COUNTIES IN NEW JERSEY EARLY THIS MORNING...

LIGHT TO MODERATE SNOW WILL CHANGE OVER TO A WINTRY MIX BY 5 AM
WITH TEMPERATURES JUST ABOVE FREEZING. ACCUMULATIONS OF 1 TO 3
INCHES WILL OCCUR ON THE COLDER SURFACES...MAINLY GRASS. ROADWAYS
SHOULD REMAIN MAINLY WET WITH SOME SLUSHY ACCUMULATION ON SECONDARY
AND TERTIARY ROADWAYS. ROADS IN AREAS OF ELEVATION OVER 1000 FEET
INCLUDING I-84 JUST EAST OF PORT JERVIS AND THE TACONIC PARKWAY IN
PUTNAM COUNTY MAY BE SNOW COVERED.

MOTORISTS WILL EXPERIENCE REDUCED VISIBILITY TO LESS THAN 1/2 A MILE
AT TIMES.

THE WINTRY MIX OF PRECIPITATION IS EXPECTED TO TRANSITION OVER TO
MAINLY RAIN BY MID MORNING.

JST
Special weather statement, Feb 24, 3:45 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EST FRI FEB 24 2012

CTZ005>012-241000-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-
345 AM EST FRI FEB 24 2012

...A BAND OF MODERATE SNOW MOVING ACROSS CONNECTICUT...

AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SNOW OVER SOUTHERN CONNECTICUT MOVING RAPIDLY TO THE
EAST. THIS BAND OF SNOW WILL LEAVE A QUICK COAT OF WET SNOW WITH 1
TO 2 INCHES ON THE GRASSY SURFACES AS TEMPERATURES REMAIN JUST ABOVE
FREEZING.

THE SNOW WILL MIX WITH RAIN AND SLEET BY 5 AM AND CHANGE OVER TO
PLAIN RAIN BY 8 AM.

JST

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:12 AM ESTStorm WatchOKX12 hr
Feb 24, 4:13 AM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more44 hr
Feb 24, 3:07 PM ESTHigh Wind WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more24 hr
Feb 24, 4:10 PM ESTStorm WarningOKX23 hr

Nearby

High Wind Watches in New York, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.